Skip Navigation Links
Journal of Vibration Testing and System Dynamics

C. Steve Suh (editor), Pawel Olejnik (editor),

Xianguo Tuo (editor)

Pawel Olejnik (editor)

Lodz University of Technology, Poland


C. Steve Suh (editor)

Texas A&M University, USA


Xiangguo Tuo (editor)

Sichuan University of Science and Engineering, China


Non-horizontally Suspended Cable Dynamics with Flexible Tower Modulations

Journal of Vibration Testing and System Dynamics 2(1) (2018) 21--32 | DOI:10.5890/JVTSD.2018.03.003

Tie-Ding Guo, Lian-Hua Wang, Hou-Jun Kang, Yue-Yu Zhao

College of Civil Engineering, Hunan University, Changsha, Hunan, 410082, P. R. China

Download Full Text PDF



Based upon an asymptotically reduced coupled model, nonlinear forced vibrations of a non-horizontally suspended cable is investigated in this paper, which is coupled with a flexible oscillating tower. The cable’s nonlinear coupled dynamics is a modulated version of cable’s uncoupled dynamics, i.e., the cable dynamics with fixed rigid towers. Nonlinear frequency responses of the cable-tower coupled system are found, with saddle-node bifurcations, Hopf bifurcations, and quasi-periodic behaviors detected. Special attentions are paid to the dynamic effects caused by cable-tower coupling, boundary damping, and the inclinations.


The authors appreciate all the efforts from Prof. Lenci, Polytechnic University of Marche, Italy, for the kind help and invitation. This study is supported by National Natural Science Foundation of China under Grant Nos. 11502076 and 11572117. It is also funded by Provincial Science Foundation of Hunan (No.2017JJ3029) and Program for Supporting Young Investigators, Hunan University.


  1. [1]  Hilfer, R. (1999), Application of fractional Calculus in Physics, World Scientific, Singapore.
  2. [2]  Podlubny, I. (1999), Fractional differential equations, Academic Press, San Diego.
  3. [3]  Katugampola, U.N. (2011), New approach to generalized fractional derivatives, J. Math. Anal. Appl., 218(3), 860-865.
  4. [4]  Katugampola, U.N. (2011), New approach to a generalized fractional integral, Appl. Math. Comput., 218, 860-865.
  5. [5]  Katugampola, U.N. (2014), Existence and uniqueness results for a class of generalized fractional differential equations, arXiv:1411.5229, pp. 1-9.
  6. [6]  Vivek, D., Kanagarajan, K., and Harikrishnan, S., (2017), Existence and uniqueness results for pantograph equations with generalized fractional derivative, J. Nonlinear Anal. Appl., 2, 105-112.
  7. [7]  Vivek, D., Kanagarajan, K., and Harikrishnan, S. (2017), Existence and uniqueness results for implicit differential equations with generalized fractional derivative, J. Nonlinear Anal. Appl., (Accepted articleID:2017/jnaa-00370).
  8. [8]  Vivek, D., Kanagarajan, K., and Sivasundaram, S. (2017), Theory and analysis of nonlinear neutral pantograph equations via Hilfer fractional derivative, Nonlinear Stud., 24(3), 699-712.
  9. [9]  Rahimkhani, P., Ordokhani, Y., and Babolian, E. (2017), Numerical solution of fractional pantograph differential equations by using generalized fractional-order Bernoulli wavelet, J. Comput. Appl. Math., 309, 493-510.
  10. [10]  Trif, D. (2012), Direct operatorial tau method for pantograph-type equations, Appl. Math. Comput., 219(4), 2194-2203.
  11. [11]  Balachandran, K., Kiruthika, S., and Trujillo, J.J. (2013), Existence of solutions of nonlinear fractional pantograph equations, Acta Math. Sci., 33B, 1-9.
  12. [12]  Vivek, D., Kanagarajan, K., and Sivasundaram, S. (2016), Dynamics and stability of pantograph equations via Hilfer fractional derivative, Nonlinear Stud., 23(4), 685-698.
  13. [13]  Guan, K.Z., Wang, Q.S., Wang, Q.S., and He, X.B. (2012), Oscillation of a pantograph differential equation with impulsive perturbations, Appl. Math. Comput., 219, 3147-3153.
  14. [14]  Benchohra, M., Henderson, J., and Ntouyas, S.K. (2006), Impulsive differential equations and inclusions, Hindawi Publishing Corporation, 2, New York.
  15. [15]  Graef, J.R., Henderson, J., and Ouahab, A. (2013), Impulsive differential inclusions, A Fixed Point Approch, De Gruyter, Berlin/Boston.
  16. [16]  Ndiyo, E.E. (2017), Existence result for solution of second order impulsive differential inclusion to dynamic evolutionary processes, Am. J. Appl. Math., 7(2), 89-92.
  17. [17]  Zhang, G.L., Song, M.H., and Liu, M.Z., Asymptotic stability of a class of impulsive delay differential equations, Journal of Applied Mathematics, 2012, Article ID 723893, 9 pages, 2012. DOI:10.1155/2012/723893.
  18. [18]  Deepak, D., Ashok, K., and Ganga R.G. (2017), Existence of solution to fractional order delay differential equations with impulses, Advanced Math. Models and Applications, 2, 155-165.
  19. [19]  Wang, J.R., Zhou, Y., and Michal, F. (2012), Nonlinear impulsive problems for fractional differential equations and Ulam stability, Comput. Math. Appl., 64, 3389-3405.
  20. [20]  Wang, J.R., Michal, F., and Zhou, Y. (2016), A survey on impulsive fractional differential equations, Frac. Cal. Appl. Anal., 19, 825-1052.
  21. [21]  Nemat, N. (2017), Existence and multiplicity of solutions for impulsive fractional differential equations, Mediterr. J. Math.,14(85), 1-17.
  22. [22]  Benchohra, M. and Bouriah, S. (2015), Existence and stability results for nonlinear boundary valur problem for implicit differential equations of fractional order, Moroccan J. Pure and Appl. Anal., 1(1), 22-37.
  23. [23]  Ye, H., Gao, J., and Ding, Y. (2007), A generalized Gronwall inequality and its application to a fractional differential equation, J. Math. Anal. Appl., 328, 1075-1081.
  24. [24]  Bainov, D.D. and Hristova, S.G. (1997), Integral inequalities of Gronwall type for piecewise continuous functions, J. Appl. Math. Stoc. Anal., 10, 89-94.